HERBERT BERGER, M.D., F.A.C.P.
The agent responsible for secondary (non-idiopathic) thrombocytopenia can be readily identified if the patient has been exposed to only a single chemical. In some instances, however, the purpuric individual may have been using a multiplicity of drugs or been in direct contact with several potentially dangerous materials such as insecticides or arsenical rodent poisons. In such situations, identification of the offending chemical is difficult. The administration of a test dose to the patient may be hazardous or even fatal (1-3). Even a small amount of drug may cause a lysis of all circulating platelets, inhibit platelet formation by direct action
BERGER H. Cause of Drug-induced Thrombocytopenic Purpura Identified by the Passive Transfer Reaction. Ann Intern Med. 1962;56:618–623. doi: https://doi.org/10.7326/0003-4819-56-4-618
Download citation file:
Published: Ann Intern Med. 1962;56(4):618-623.
Coagulopathies, Hematology/Oncology, Platelet Disorders.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use